COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Back to Search Results |
| Model Number |
8813793009 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/04/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, the catheter had been in place into the patient for four months at the time of the event.The patient was undergoing hemodialysis in a medical institution.During the dialysis process, the nurse discovered that the venous extension tube near the luer adapter (blood return end) of the hemodialysis catheter was leaking blood during inspection.It was stated that the hemodialysis was expected to remove inflammatory mediators and to maintain internal environment stability.There were no combined medication/device.It was mentioned that there was no external factor, but blood leakage occurred during the process.Flushing was done prior to use with pre-filled normal saline.There was no excessive force used on the device.There was no cleaning agent used on the device and to the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.The clamps were moved to a new location after each treatment.It was suspected that the product quality inspection was not strict.In order to avoid infection and other situations, as a preliminary action, the central venous catheter and accessories were replaced immediately after discovery.Treatment was not completed.There was no blood loss, and a blood transfusion was not required.There was no medical intervention/treatment done to the patient as a result of the event.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, the catheter had been in place into the patient for 4 months at the time of the event.The patient was un dergoing hemodialysis in a medical institution.During the dialysis process, the nurse discovered that the venous (blue) extension tube near the luer adapter/extension fitting (blood return end) of the hemodialysis catheter was leaking blood during inspection.It was stated that the hemodialysis was expected to remove inflammatory mediators and to maintain internal environment stability.There were no combined medication/device.It was mentioned that there was no external factor, but blood leakage occurred during the process.Flushing was done prior to use with pre-filled normal saline and the result was normal.There was no excessive force used on the device.There was no cleaning agent used on the device and to the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.The clamps were moved to a new location after each treatment.It was suspected that the product quality inspection was not strict.In order to avoid infection and other situations, as a preliminary action, the central venous catheter and accessories were replaced immediately after discovery and there were no other remedial action performed aside from this.The treatment was completed after changing the catheter and accessories.There was 10ml of blood loss, and a blood transfusion was not required.There was no medical intervention/treatment done to the patient as a result of the event.There was no reported patient injury.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, the catheter had been in place into the patient for 4 months at the time of the event.The patient was un dergoing hemodialysis in a medical institution.During the dialysis process, the nurse discovered that the venous (blue) extension tube near the luer adapter/extension fitting (blood return end) of the hemodialysis catheter was leaking blood during inspection.It was stated that the hemodialysis was expected to remove inflammatory mediators and to maintain internal environment stability.There were no combined medication/device.It was mentioned that there was no external factor, but blood leakage occurred during the process.Flushing was done prior to use with pre-filled normal saline and the result was normal.There was no excessive force used on the device.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area (it was air dried naturally).The clamps were moved to a new location after each treatment.It was suspected that the product quality inspection was not strict.In order to avoid infection and other situations, as a preliminary action, the central venous catheter and accessories were replaced immediately after discovery and there were no other remedial action performed aside from this.The treatment was completed after changing the catheter and accessories.There was 10ml of blood loss, and a blood transfusion was not required.There was no medical interv ention/treatment done to the patient as a result of the event.There was no reported patient injury.